Long time since I've posted here but I've had something arise that I want to put my mind at ease about. When I was a freshman in high school, about 14 years old I was diagnosed with neurocardiogenic syncope (vasovagal syncope). I had bouts of dizziness w/ tunnel vision/floaters when suddenly standing, when rising from bending over, or raising my arms above my head and strong palpitations that would be felt in my throat...never lost consciousness though. They were always worse right before my menstrual period. I was seen by a cardiologist, wore the holter, had an ultrasound done. Nothing physically wrong with my heart. My mom has MVP, but no instance was seen in me. I was told to drink more water and actually UP my sodium intake. Fast forward 10 years and here we are. I'm about 50 lbs overweight and now struggle with anxiety. I do not have very frequent attacks, but the anxiety is there. I am not on any meds. In the last month or two I have noticed I have at least 10 palps daily. Some days less, some more. They are not strong like the ones I experienced when first diagnosed, but like little flutters in my chest. I immediately started drinking more water...it doesn't seem to help. For instance, today I have drank nearly 80 oz of water and I am still having them. They seem to be more frequent later in the day, but I do feel them first thing in the morning as well. I had a new symptom start around July or so that I would have spells of my head would start pounding with pressure, no pain, and I could hear my heart in my ears...the spells would last for about 30 seconds, then disappear. They usually happened after standing, but sometimes happened while sitting as well. I guess I am trying to get to the root of the problem of why these palps are happening so frequently now and the old solutions are no longer working. It is causing a rise in my anxiety as I am worried that something malignant has arisen. Any advice would be greatly appreciated.
Hi, its more likely that the palpitations are due to anxiety. Sinus tachycardia can occur with anemia, anxiety, hyperthyroidism, fever and dehydration. It may not be related to a cardiac disorder. It may sometimes be due to a cardiac disorder like arrhythmias (altered electrical system of the heart). So, if it persists consult your doctor for an evaluation. Regards.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.